Rocky Mountain Journal of Mathematics

Decaying Solutions of Elliptic Systems in $R^n$

W. Allegretto and P.O. Odiobala

Full-text: Open access

Article information

Rocky Mountain J. Math., Volume 26, Number 2 (1996), 419-437.

First available in Project Euclid: 5 June 2007

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 35J55
Secondary: 35J65: Nonlinear boundary value problems for linear elliptic equations


Allegretto, W.; Odiobala, P.O. Decaying Solutions of Elliptic Systems in $R^n$. Rocky Mountain J. Math. 26 (1996), no. 2, 419--437. doi:10.1216/rmjm/1181072067.

Export citation


  • W. Allegretto, On positive $L^\infty$ solutions of a class of elliptic systems, Math. Z. 191 (1986), 479-484.
  • --------, Principal eigenvalues for indefinite-weight elliptic problems in $\r^n$, Proc. Amer. Math. Soc. 116 (1992), 701-706.
  • W. Allegretto and L.S. Yu, Positive $L^p$-solutions of subcritical nonlinear problems, J. Differential Equations 87 (1990), 340-352.
  • H. Berestycki and P.L. Lions, Existence of stationary states of nonlinear scalar field equations, in Bifurcation phenomena in mathematical physics and related topics (C. Bardos and D. Bessis, eds.), Proc. NATO ASI, Cargese, 1979, Reidel, 1980.
  • M.S. Berger and M. Schechter, Embedding theorems and quasi-linear elliptic boundary value problems for unbounded domains, Trans. Amer. Math. Soc. 172 (1972), 261-278.
  • H. Brezis and E.H. Lieb, Minimum action solutions of some vector field equations, Comm. Math. Phys. 96 (1984), 97-113.
  • H. Brezis and R. Turner, On a class of superlinear elliptic equations, Comm. Partial Differential Equations 2 (1977), 601-614.
  • A. Chaljub-Simon and P. Volkmann, Existence of ground states with exponential decay for semi-linear elliptic equations in $ R^n$, J. Differential Equations 76 (1988), 374-390.
  • C. Cosner, Positive solutions for superlinear elliptic systems without variational structure, Nonlinear Anal. 8 (1984), 1427-1436.
  • Y. Furusho, Existence of positive entire solutions for weakly coupled semilinear elliptic systems, Proc. Roy. Soc. Edinburgh Sect. A 120 (1992), 79-91.
  • B. Gidas, W.-M. Ni and L. Nirenberg, Symmetry of positive solutions of nonlinear elliptic equations in $R^n$, in Mathematical analysis and applications, Part A, Adv. Math. Suppl. Studies 7 (L. Nachbin, ed.), Academic Press, 1981, 369-402.
  • B. Gidas and J. Spruck, A priori bounds for positive solutions of nonlinear elliptic equations, Comm. Partial Differential Equations 6 (1981), 883-901.
  • Y.-G. Gu, Existence of nontrivial solutions of systems of elliptic equations on an unbounded domain, J. Systems Sci. Math. Sci. 10 (1990), 189-192.
  • H. Hofer, A note on the topological degree at a critical point of mountainpass-type, Proc. Amer. Math. Soc. 9 (1984), 309-315.
  • Q. Jie, A priori estimates for positive solutions of semilinear elliptic systems, J. Partial Differential Equations 1 (1988), 61-70.
  • N. Kawano, On bounded entire solutions of semilinear elliptic equations, Hiroshima Math. J. 14 (1984), 125-158.
  • N. Kawano and T. Kusano, On positive entire solutions of a class of second order semilinear elliptic systems, Math. Z. 186 (1984), 287-297.
  • T. Kusano and C.A. Swanson, A general method for quasilinear elliptic problems in $R^n$, J. Math. Anal. Appl. 167 (1992), 414-428.
  • Y. Li and W.M. Ni, on the asymptotic behaviour and radial symmetry of positive solutions of semi-linear elliptic equations in $R^n$, Arch. Rational Mech. Anal. 118 (1992), 195-222.
  • P.L. Lions, The concentration-compactness principle in the calculus of variations. The locally compact case I, II, Ann. Inst. H. Poincaré Anal. NonLinéaire 1 (1984), 109-145, 223-283.
  • E.S. Noussair and C.A. Swanson, Positive solutions of elliptic systems with bounded nonlinearities, Proc. Roy. Soc. Edinburgh Sect. A 108 (1988), 321-332.
  • --------, Properties of potential systems in $\r^N$, J. Differential Equations 95 (1992), 1-19.
  • P.H. Rabinowitz, Minimax methods in critical point theory with applications to differential equations, Amer. Math. Soc., Providence, RI, 1986.
  • W.C. Troy, Symmetry properties in systems of semilinear elliptic equations, J. Differential Equations 42 (1981), 400-413.
  • E. Zeidler, Nonlinear functional analysis and its applications, Vol. I, Springer-Verlag, New York, 1986.